HARRY F. DOWLING, M.D., F.A.C.P.; HAROLD L. HIRSH, M.D.; MARK H. LEPPER
The sulfonamide drugs are so commonly administered at the present time that practically every person has received one of them on some occasion. Consequently, it is of importance to consider what will happen when these individuals receive sulfonamides a second time. Lyons and Balberor1 reported that in patients who received a course of sulfathiazole without exhibiting any toxic effects "drug fever" was more likely to develop during a second course of sulfathiazole than in patients receiving an initial course of this drug. Two of us2 have shown that this principle also holds for other sulfonamides, and, furthermore, that when patients
Learn more about subscription options.
Register Now for a free account.
DOWLING HF, HIRSH HL, LEPPER MH. TOXIC REACTIONS ACCOMPANYING SECOND COURSES OF SULFONAMIDES IN PATIENTS DEVELOPING TOXIC REACTIONS DURING A PREVIOUS COURSE(TOXIC REACTIONS ACCOMPANYING SECOND COURSES OF SULFONAMIDES IN PATIENTS DEVELOPING TOXIC REACTIONS DURING A PREVIOUS COURSE*). Ann Intern Med. 1946;24:629–633. doi: 10.7326/0003-4819-24-4-629
Download citation file:
Published: Ann Intern Med. 1946;24(4):629-633.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only